MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number NT585
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that at the moment of the surgery the doctor noticed the implant barrier was opened.Doctor completed the procedure placing another implant from stock.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.' one osseotite® tapered implant 5 x 8.5mm (nt585) was returned for investigation.Visual inspection of the as returned product identified that the outer box shows signs of crushing.The outer and inner tray are already opened, and adhesive residue is present along the edge of the trays as normal.No signs of breaks in the seal were found.The implant and mount were also returned with no signs of damage or usage.The customer has indicated that the device was not used in a patient.The reported event could not be recreated due to the nature of the dental device and event (packaging damage).The customer has provided additional pictures of the packaging as it was stated to have been upon delivery, which shows similarly that the packaging has been opened.Device history record review was completed for the subject lot number 2019101981.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa following final packaging and sterilization.Complaint history review was performed for the reported lot number (2019101981) for similar event and no other complaint was identified utilizing keyword(s) 'damaged' and 'packaging'.June post market trending was reviewed and there were no actionable events or corrective actions for the reported event(s) (damaged sterile packaging) or product (nt585).Therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE TAPERED IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11639849
Report Number0001038806-2021-00577
Device Sequence Number19623152
Product Code DZE
UDI-Device Identifier00844868012108
UDI-Public(01)00844868012108(17)241107(10)2019101981
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberNT585
Device Catalogue NumberNT585
Device Lot Number2019101981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1